MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL RG DILATOR 5.5MM DISPOSABLE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL RG DILATOR 5.5MM DISPOSABLE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72203952
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during arcr procedure, when surgeon use the dilator on humerus, the handle has came free from shaft and got inside the patient.This shaft was removed using a nipper.No patient injury was reported.
 
Additional Manufacturer Narrative
One disposable 5.5 healicoil rg dilator returned.Complaint states: ¿it was reported that during arcr procedure, when surgeon use the dilator on humerus, the handle has came free from shaft and got inside the patient.This shaft was removed using a nipper.¿ visual inspection shows that the shaft has been replaced back into the handle.There are ¿nipper¿ marks where the shaft was removed from the patient and has been forced back into the handle.The patient was reported to have soft bone.Excessive force can result in instrument failure.No root cause related to the manufacturing of this device was established.

Brand Name
HEALICOIL RG DILATOR 5.5MM DISPOSABLE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7336535
Report Number1219602-2018-00329
Device Sequence Number10907858
Product Code MAI
UDI-Device Identifier00885554031713
UDI-Public(01)00885554031713(17)200512(10)50549467
Combination Product (Y/N)N
PMA/510(K) Number
K123393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/12/2020
Device Model Number72203952
Device Catalogue Number72203952
Device Lot Number50549467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2018
Initial Date Received by Manufacturer 02/26/2018
Supplement Date Received by Manufacturer03/26/2018
Initial Report FDA Received Date03/13/2018
Supplement Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight58